Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 10, 2013, 3:18 PM EDT for 6 counties in Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 10, 2013, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Grainger County, TN, Hamblen County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 18 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:42 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 10, 2:42 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EDT WED JUL 10 2013 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... A VERY MOIST AIR MASS WILL BE OVER THE AREA TONIGHT AND THURSDAY...UNTIL A COLD FRONT PUSHES INTO THE AREA THURSDAY NIGHT. THROUGH THE AFTERNOON AND EVENING...ONGOING SHOWERS WILL BE MOVING SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL. THE MAIN CONCERN WILL BE FLASH FLOODING...BUT DO NOT EXPECT WIDESPREAD PROBLEMS WHICH WOULD WARRANT A WATCH AT THIS TIME. AN ISOLATED STORM MAY PRODUCE DAMAGING WIND GUSTS. A MCV FROM EARLIER CONVECTION OVER MO/IL/WRN KY IS NOW TRIGGERING DEVELOPMENT OVER CNTL KY...AND IS SHOWN BY THE MODELS TO CROSS THE AREA LATER TONIGHT...SO STORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE TOMORROW AHEAD OF THE APPROACHING FRONT TO CONTINUE LIKELY POPS AREA WIDE. A LITTLE HIGHER 0-6 KM SHEAR MAY LEAD TO A BETTER SEVERE POTENTIAL TOMORROW AFTERNOON...THOUGH FLOODING POTENTIAL MAY BE LOWER DUE TO FASTER STORM MOTION. THE FRONT AND THE MIDLEVEL TROUGH AXIS MOVE THROUGH 03Z- 09Z FRIDAY...WITH MUCH DRIER AIR BUILDING IN. WILL END ALL POPS BY MIDNIGHT. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... DRY NORTHERLY FLOW BEHIND THURSDAY/S COLD FRONT WILL BRING IN A DRIER...SLIGHTLY COOLER AIR MASS FOR THE WEEKEND. MINIMAL DIURNALLY DRIVEN CONVECTION IS POSSIBLE SATURDAY AND SUNDAY BUT THIS SHOULD REMAIN CONFINED TO HIGHER ELEVATIONS AND MAINLY OVER THE SOUTHEAST. STRONG HIGH PRESSURE OVER THE CENTRAL U.S. WILL SHIFT A BIT NORTHWARD EARLY IN THE WEEK ALLOWING LOW LEVEL MOISTURE TO RETURN TO THE AREA. REMNANTS OF CHANTAL MAY WILL ADD TO THIS MOISTURE INFLUX. THIS WILL AID DEVELOPMENT OF SCATTERED CONVECTION ACROSS THE AREA MONDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 86 67 87 67 / 70 70 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 84 67 85 64 / 70 70 20 10 10 OAK RIDGE, TN 71 83 65 85 63 / 70 60 20 10 10 TRI CITIES AIRPORT, TN 69 80 62 81 61 / 70 70 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
Hazardous weather outlook, Jul 10, 3:42 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT WED JUL 10 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT WED JUL 10 2013 /242 AM CDT WED JUL 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLASH FLOODING POSSIBLE TODAY AND TONIGHT... A SLOW MOVING COLD FRONT WILL APPROACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT. AHEAD OF THE FRONT...TROPICAL- LIKE AIR-MASS WILL REMAIN ACROSS THE REGION THROUGH TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. SOME OF THESE STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS. ALSO...FOR THIS AFTERNOON THROUGH TONIGHT...LOCALIZED HEAVY RAINFALL IS AGAIN POSSIBLE. SINCE THE GROUND IS SATURATED...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THURSDAY AND THURSDAY NIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON THURSDAY.
In the hours before
Special weather statement, Jul 10, 12:31 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1231 PM EDT WED JUL 10 2013 TNZ083-084-101730- MEIGS TN-RHEA TN- 1231 PM EDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS AND RHEA COUNTIES UNTIL 130 PM EDT... AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF DAYTON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DECATUR...PEAKLAND AND BIG SPRING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Special weather statement, Jul 10, 2:26 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT WED JUL 10 2013 TNZ068-071-086-101930- LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT TN- 226 PM EDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND LOUDON COUNTIES UNTIL 330 PM EDT... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FARRAGUT TO MADISONVILLE...AND MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ALCOA... MARYVILLE...MOUNT VERNON...FRIENDSVILLE...VONORE...GREENBACK... TELLICO PLAINS...CLOVER HILL...TARIFFVILLE...CITICO BEACH... TALASSEE...HAPPY VALLEY AND WALLAND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Special weather statement, Jul 10, 2:38 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 238 PM EDT WED JUL 10 2013 TNZ014-037-038-069-070-073-101930- CLAIBORNE TN-GRAINGER TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-UNION TN- 238 PM EDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SEVIER...KNOX...JEFFERSON... GRAINGER...CLAIBORNE AND UNION COUNTIES UNTIL 330 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MAYNARDVILLE TO KNOXVILLE...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RUTLEDGE...NEW MARKET...ROSE HILL...LUTTRELL...SPRINGDALE...MASCOT...SANDLICK... BLAINE...STRAWBERRY PLAINS...LONE MOUNTAIN...JOPPA...KODAK AND BUFFALO SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Special weather statement, Jul 10, 3:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EDT WED JUL 10 2013 TNZ035-067-102000- MORGAN TN-ROANE TN- 309 PM EDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND ROANE COUNTIES UNTIL 400 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WARTBURG TO 6 MILES SOUTH OF ROCKWOOD...AND MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WARTBURG... ROCKWOOD...KINGSTON...OLIVER SPRINGS...PINE ORCHARD...OAKDALE... HARRIMAN...PETROS...FAIRVIEW...DEARMOND...PAINT ROCK AND BRADBURY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Hancock, Hawkins | 51 min |
| Jul 10, 5:17 PM EDT | Areal Flood Advisory | MRX | Carter | 118 min |
| Jul 10, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Knox, Union | 27 min |
| Jul 10, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 52 min |
| Jul 10, 7:38 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.